Alert archive / Tennessee / Wind Advisories in 2015
Wind Advisory 7, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 12, 2015, 3:42 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Nov 12, 2015, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2015, 3:42 AM EST (08:42 UTC)
- In effect from
- Nov 12, 2015, 7:00 AM EST
- Expired
- Nov 12, 2015, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WWUS74 KMRX 120842 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EST THU NOV 12 2015 ...GUSTY WINDS EXPECTED TODAY OVER PORTIONS OF THE HIGH TERRAIN OF THE EASTERN MOUNTAINS AS A COLD FRONT MOVES THROUGH THE AREA... TNZ041-072-074-121645- /O.NEW.KMRX.WI.Y.0007.151112T1200Z-151113T0000Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 342 AM EST THU NOV 12 2015 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. * EVENT...SOUTHERLY WINDS WILL SHIFT WEST AND RANGE BETWEEN 20 TO 30 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE...MAINLY ABOVE 3000 FEET IN ELEVATION. * TIMING...THIS MORNING FROM 7 AM EST THROUGH 7 PM THIS EVENING. * IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA HIKERS AND OUTDOORSMEN TO BE ADVISED OF THE POTENTIAL FOR TREE LIMBS AND BRANCHES COMING DOWN DURING HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
2 follow-up statements
953 WWUS74 KMRX 121514 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1014 AM EST THU NOV 12 2015 ...GUSTY WINDS EXPECTED TODAY OVER PORTIONS OF THE HIGH TERRAIN OF THE EASTERN MOUNTAINS AS A COLD FRONT MOVES THROUGH THE AREA... TNZ041-072-074-130000- /O.CON.KMRX.WI.Y.0007.000000T0000Z-151113T0000Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 1014 AM EST THU NOV 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * EVENT...SOUTHERLY WINDS WILL SHIFT WEST AND RANGE BETWEEN 20 TO 30 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE...MAINLY ABOVE 3000 FEET IN ELEVATION. * TIMING...THIS MORNING FROM 7 AM EST THROUGH 7 PM THIS EVENING. * IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA HIKERS AND OUTDOORSMEN TO BE ADVISED OF THE POTENTIAL FOR TREE LIMBS AND BRANCHES COMING DOWN DURING HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
431 WWUS74 KMRX 122007 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EST THU NOV 12 2015 ...GUSTY WINDS EXPECTED THROUGH EARLY THIS EVENING OVER PORTIONS OF THE HIGH TERRAIN OF THE GREAT SMOKY MOUNTAINS AS A COLD FRONT MOVES THROUGH THE AREA... TNZ041-072-074-130000- /O.CON.KMRX.WI.Y.0007.000000T0000Z-151113T0000Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 307 PM EST THU NOV 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * EVENT...SOUTHERLY WINDS WILL SHIFT WEST AND RANGE BETWEEN 20 TO 30 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE...MAINLY ABOVE 3000 FEET IN ELEVATION. * TIMING...THIS AFTERNOON THROUGH 7 PM THIS EVENING. * IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA HIKERS AND OUTDOORSMEN TO BE ADVISED OF THE POTENTIAL FOR TREE LIMBS AND BRANCHES COMING DOWN DURING HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 12, 3:19 AM EST, 23 minutes earlier.
Area forecast discussion, Nov 12, 3:19 AM EST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 319 AM EST THU NOV 12 2015 .SHORT TERM...(TODAY AND TONIGHT)...COLD FRONT CURRENTLY MOVING INTO WEST TN PER OBS. LIGHT SHOWERS AHEAD OF THE FRONT ARE WORKING THEIR WAY THROUGH MIDDLE TN AT THE CURRENT HOUR. HI-RES SHORT RANGE MODELS SHOW THESE SHOWERS FURTHER WEAKENING AS THEY ENTER OUR AREA. QPF AMOUNTS WILL BE LIGHT...WITH AMOUNTS RANGING FROM A FEW HUNDREDTHS TO MAYBE A TENTH OF AN INCH. THE MORE IMPORTANT ASPECT OF THIS SYSTEM WILL BE THE GUSTY WINDS ASSOCIATED WITH THE COLD FRONTAL PASSAGE. VALLEY WINDS WILL BE BREEZY TODAY WITH GUSTS RANGING BETWEEN 20 AND 30 MPH FROM THE MID MORNING HOURS THROUGH LATE AFTERNOON. THE HIGHEST ELEVATIONS WILL SEE GUSTS BETWEEN 35 AND 45 MPH. HAVE DECIDED TO GO AHEAD AND ISSUE A WIND ADVISORY FOR THE MOUNTAIN ZONES OF COCKE, SEVIER, AND BLOUNT COUNTIES. SKIES QUICKLY CLEAR LATER THIS AFTERNOON AS DRIER AIR MOVES IN BEHIND THE FRONT. MOST AREAS SHOULD SEE SUN BY MID AFTERNOON. TEMPS WILL BE COOLER TONIGHT BEHIND THE FRONT AS CLEAR SKIES ARE EXPECTED AND COLDER AIR FILTERS IN. TEMPS WILL RANGE FROM THE MID TO UPPER 30S NORTH TO NEAR 40 SOUTH. .LONG TERM...(FRIDAY THROUGH WEDNESDAY)...A WESTERLY ZONAL STEERING FLOW WILL DOMINATE THROUGH SUNDAY WITH DRY AND COOL WEATHER... COOLEST ON SUNDAY MORNING WITH A WIDESPREAD FREEZE. AFTERWARD... DEEP TROUGHING OVER THE WESTERN U.S. LATE IN THE WEEKEND WILL DEVELOP INTO A CLOSED LOW OVER THE NATIONS MIDSECTION EARLY IN THE NEW WORK WEEK. THIS WILL BRING A WARMING SOUTHERLY FETCH BACK INTO THE REGION AND BRING AN END TO THE WEEKEND COLD SNAP. THE MODELS STILL DIVERGE ON THE STRENGTH OF THE CLOSED LOW...AND THUS ITS EASTWARD PACE. THE GFS IS STRONGER AND SLOWER WTH IT THAN THE ECMWF...MAKING THE OUTCOME AN IMPORTANT INGREDIENT FOR OUR TEMPERATURE AND PRECIP FORECAST FOR NEXT WEEK. THE SLOWER THE LOW...THE LATER THE PRECIP ONSET HERE AND THE WARMER THE TEMPS. GFS MOS IS QUITE WARM TUES AND WED OF NEXT WEEK...THE WARMEST OUTLIER FOR SURE...BUT IT ISN/T OUT OF THE QUESTION. I/VE RAISED TEMPS...BUT NOT THAT DRASTICALLY...IN KEEPING WITH THE UNCERTAINTY AND WITH SURROUNDING OFFICES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 41 61 34 / 30 0 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 39 57 31 / 40 0 0 0 OAK RIDGE, TN 66 38 57 32 / 40 0 0 0 TRI CITIES AIRPORT, TN 66 37 54 27 / 60 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SR/GC
Hazardous weather outlook, Nov 11, 3:19 PM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 319 PM EST WED NOV 11 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-122030- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 319 PM EST WED NOV 11 2015 /219 PM CST WED NOV 11 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WILL MOVE INTO THE EASTERN TENNESSEE VALLEY AND THE SOUTHERN APPALACHIAN REGION LATE TONIGHT...BRINGING SOME SHOWERS...ISOLATED THUNDERSTORMS...AND BREEZY CONDITIONS WITH SUSTAINED WINDS OF 15 TO 25 MPH...WITH HIGHER GUSTS ALONG THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU AND EAST TENNESSEE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... BREEZY SOUTHWEST TO WEST WINDS ARE EXPECTED ON THURSDAY... ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU AND THE MOUNTAINS IN SOUTHWEST VIRGINIA...SOUTHWEST NORTH CAROLINA AND EASTERN TENNESSEE. SUSTAINED WINDS OF 15 T0 25 MPH WILL BE POSSIBLE ACROSS THE HIGHEST PEAKS AT TIMES...WITH SOME HIGHER GUSTS. COLDER AIR WILL FILTER INTO THE REGION BEHIND THE COLD FRONT. TEMPERATURES WILL DIP DOWN INTO THE LOW TO MID 30S ACROSS OUR LOW ELEVATION AREAS FRIDAY NIGHT AND SATURDAY NIGHT. THESE TEMPERATURES WILL POSE A THREAT TO ANY PLANTS OR CROPS THAT ARE STILL GROWING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Tennessee, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.